Journal of Applied Mathematics

Iterative Methods to Solve the Generalized Coupled Sylvester-Conjugate Matrix Equations for Obtaining the Centrally Symmetric (Centrally Antisymmetric) Matrix Solutions

Yajun Xie and Changfeng Ma

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The iterative method is presented for obtaining the centrally symmetric (centrally antisymmetric) matrix pair ( X , Y ) solutions of the generalized coupled Sylvester-conjugate matrix equations A 1 X + B 1 Y = D 1 X ¯ E 1 + F 1 , A 2 Y + B 2 X = D 2 Y ¯ E 2 + F 2 . On the condition that the coupled matrix equations are consistent, we show that the solution pair ( X * , Y * ) can be obtained within finite iterative steps in the absence of round-off error for any initial value given centrally symmetric (centrally antisymmetric) matrix. Moreover, by choosing appropriate initial value, we can get the least Frobenius norm solution for the new generalized coupled Sylvester-conjugate linear matrix equations. Finally, some numerical examples are given to illustrate that the proposed iterative method is quite efficient.

Article information

Source
J. Appl. Math., Volume 2014 (2014), Article ID 515816, 17 pages.

Dates
First available in Project Euclid: 2 March 2015

Permanent link to this document
https://projecteuclid.org/euclid.jam/1425305881

Digital Object Identifier
doi:10.1155/2014/515816

Mathematical Reviews number (MathSciNet)
MR3232918

Citation

Xie, Yajun; Ma, Changfeng. Iterative Methods to Solve the Generalized Coupled Sylvester-Conjugate Matrix Equations for Obtaining the Centrally Symmetric (Centrally Antisymmetric) Matrix Solutions. J. Appl. Math. 2014 (2014), Article ID 515816, 17 pages. doi:10.1155/2014/515816. https://projecteuclid.org/euclid.jam/1425305881


Export citation

References

  • A. Andrew, “Eigenvectors of certain matrices,” Linear Algebra and Its Applications, vol. 7, pp. 151–162, 1973.
  • Z. Bai, “The inverse eigenproblem of centrosymmetric matrices with a submatrix constraint and its approximation,” SIAM Journal on Matrix Analysis and Applications, vol. 26, no. 4, pp. 1100–1114, 2005.
  • J. K. Baksalary and R. Kala, “The matrix equation $AXB+CYD=E$,” Linear Algebra and Its Applications, vol. 30, pp. 141–147, 1980.
  • W. Chen, X. Wang, and T. Zhong, “The structure of weighting coefficient matrices of harmonic differential quadrature and its applications,” Communications in Numerical Methods in Engineering, vol. 12, no. 8, pp. 455–459, 1996.
  • P. G. Ciarlet, Introduction to Numerical Linear Algebra and Optimisation, Cambridge University Press, Cambridge, Mass, USA, 1989.
  • L. Datta and S. Morgera, “Some results on matrix symmetries and a pattern recognition application,” IEEE Transactions on Signal Processing, vol. 34, pp. 992–994, 1986.
  • L. Datta and S. D. Morgera, “On the reducibility of centrosymmetric matrices–-applications in engineering problems,” Circuits, Systems, and Signal Processing, vol. 8, no. 1, pp. 71–96, 1989.
  • J. Delmas, “On adaptive EVD asymptotic distribution of centre-symmetric covariance matrices,” IEEE Transactions on Signal Processing, vol. 47, no. 5, pp. 1402–1406, 1999.
  • Y. Deng, Z. Bai, and Y. Gao, “Iterative orthogonal direction methods for Hermitian minimum norm solutions of two consistent matrix equations,” Numerical Linear Algebra with Applications, vol. 13, no. 10, pp. 801–823, 2006.
  • G. Konghua, X. Y. Hu, and L. Zhang, “A new iteration method for the matrix equation $AX=B$,” Applied Mathematics and Computation, vol. 187, no. 2, pp. 1434–1441, 2007.
  • H. Dai, “On the symmetric solutions of linear matrix equations,” Linear Algebra and its Applications, vol. 131, pp. 1–7, 1990.
  • S. Karimi and F. Toutounian, “The block least squares method for solving nonsymmetric linear systems with multiple right-hand sides,” Applied Mathematics and Computation, vol. 177, no. 2, pp. 852–862, 2006.
  • J. F. Li, Z. Y. Peng, and J. J. Peng, “The bisymmetric solution of matrix equation $AX=B$ over a matrix inequality constraint,” Mathematica Numerica Sinica, vol. 35, no. 2, pp. 137–150, 2013 (Chinese).
  • J. R. Li and J. White, “Low rank solution of Lyapunov equations,” SIAM Journal on Matrix Analysis and Applications, vol. 24, no. 1, pp. 260–280, 2002.
  • F. Li, L. Gong, X. Hu, and L. Zhang, “Successive projection iterative method for solving matrix equation $AX=B$,” Journal of Computational and Applied Mathematics, vol. 234, no. 8, pp. 2405–2410, 2010.
  • P. G. Martinsson, V. Rokhlin, and M. Tygert, “A fast algorithm for the inversion of general Toeplitz matrices,” Computers & Mathematics with Applications, vol. 50, no. 5-6, pp. 741–752, 2005.
  • J. J. Moreau, “Decomposition orthogonale d'un espace hilbertien selon deux cônes mutuellement polaires,” Comptes Rendus de l'Académie des Sciences de Paris A, vol. 225, pp. 238–240, 1962.
  • T. Penzl, “A cyclic low-rank Smith method for large sparse Lyapunov equations,” SIAM Journal on Scientific Computing, vol. 21, no. 4, pp. 1401–1418, 2000.
  • Z. Peng, L. Wang, and J. Peng, “The solutions of matrix equation $AX=B$ over a matrix inequality constraint,” SIAM Journal on Matrix Analysis and Applications, vol. 33, no. 2, pp. 554–568, 2012.
  • N. Shinozaki and M. Sibuya, “Consistency of a pair of matrix equations with an application,” Keio Science and Technology Reports, vol. 27, no. 10, pp. 141–146, 1974.
  • W. F. Trench, “Inverse eigenproblems and associated approximation problems for matrices with generalized symmetry or skew symmetry,” Linear Algebra and Its Applications, vol. 380, pp. 199–211, 2004.
  • F. Toutounian and S. Karimi, “Global least squares method (Gl-LSQR) for solving general linear systems with several right-hand sides,” Applied Mathematics and Computation, vol. 178, no. 2, pp. 452–460, 2006.
  • W. F. Trench, “Minimization problems for $(R,S)$-symmetric and $(R,S)$-skew symmetric matrices,” Linear Algebra and its Applications, vol. 389, pp. 23–31, 2004.
  • Q.-W. Wang, “Bisymmetric and centrosymmetric solutions to systems of real quaternion matrix equations,” Computers & Mathematics with Applications, vol. 49, no. 5-6, pp. 641–650, 2005.
  • Q. Wang, J. Sun, and S. Li, “Consistency for bi(skew)symmetric solutions to systems of generalized Sylvester equations over a finite central algebra,” Linear Algebra and Its Applications, vol. 353, pp. 169–182, 2002.
  • Q. W. Wang and F. Zhang, “The reflexive re-nonnegative definite solution to a quaternion matrix equation,” Electronic Journal of Linear Algebra, vol. 17, pp. 88–101, 2008.
  • Q. W. Wang, H. X. Chang, and Q. Ning, “The common solution to six quaternion matrix equations with applications,” Applied Mathematics and Computation, vol. 198, no. 1, pp. 209–226, 2008.
  • Q. Wang and C. Li, “Ranks and the least-norm of the general solution to a system of quaternion matrix equations,” Linear Algebra and its Applications, vol. 430, no. 5-6, pp. 1626–1640, 2009.
  • Q.-W. Wang, J.-H. Sun, and S.-Z. Li, “Consistency for bi(skew)symmetric solutions to systems of generalized Sylvester equations over a finite central algebra,” Linear Algebra and Its Applications, vol. 353, pp. 169–182, 2002.
  • Q. W. Wang, H. S. Zhang, and S. W. Yu, “On solutions to the quaternion matrix equation $AXB+CYD=E$,” Electronic Journal of Linear Algebra, vol. 17, pp. 343–358, 2008.
  • J. R. Weaver, “Centrosymmetric (cross-symmetric) matrices, their basic properties, eigenvalues, and eigenvectors,” The American Mathematical Monthly, vol. 92, no. 10, pp. 711–717, 1985.
  • L. J. Zhao, X. Y. Hu, and L. Zhang, “Least squares solutions to $AX=B$ for bisymmetric matrices under a central principal submatrix constraint and the optimal approximation,” Linear Algebra and Its Applications, vol. 428, no. 4, pp. 871–880, 2008.
  • B. Zhou, G. Duan, and Z. Li, “Gradient based iterative algorithm for solving coupled matrix equations,” Systems & Control Letters, vol. 58, no. 5, pp. 327–333, 2009.
  • G. Huang, F. Yin, and K. Guo, “An iterative method for the skew-symmetric solution and the optimal approximate solution of the matrix equation $AXB=C$,” Journal of Computational and Applied Mathematics, vol. 212, no. 2, pp. 231–244, 2008.
  • A. Navarra, P. L. Odell, and D. M. Young, “A representation of the general common solution to the matrix equations A$_{1}$XB$_{1}$ = C$_{1}$ and A$_{2}$XB$_{2}$ = C$_{2}$ with applications,” Computers & Mathematics with Applications, vol. 41, no. 7-8, pp. 929–935, 2001.
  • F. Piao, Q. Zhang, and Z. Wang, “The solution to matrix equation $AX+XTC=B$,” Journal of the Franklin Institute. Engineering and Applied Mathematics, vol. 344, no. 8, pp. 1056–1062, 2007.
  • Y. B. Deng, Z. Z. Bai, and Y. H. Gao, “Iterative orthogonal direction methods for Hermitian minimum norm solutions of two consistent matrix equations,” Numerical Linear Algebra with Applications, vol. 13, no. 10, pp. 801–823, 2006.
  • F. Ding, P. X. Liu, and J. Ding, “Iterative solutions of the generalized Sylvester matrix equations by using the hierarchical identification principle,” Applied Mathematics and Computation, vol. 197, no. 1, pp. 41–50, 2008.
  • B. Zhou, Z. Li, G. Duan, and Y. Wang, “Solutions to a family of matrix equations by using the Kronecker matrix polynomials,” Applied Mathematics and Computation, vol. 212, no. 2, pp. 327–336, 2009.
  • M. Dehghan and M. Hajarian, “An iterative method for solving the generalized coupled Sylvester matrix equations over generalized bisymmetric matrices,” Applied Mathematical Modelling. Simulation and Computation for Engineering and Environmental Systems, vol. 34, no. 3, pp. 639–654, 2010.
  • K. Liang and J. Liu, “Iterative algorithms for the minimum-norm solution and the least-squares solution of the linear matrix equations ${A}_{1}{XB}_{1}$ + $C_{1}X^{T}D_{1}$ = $M_{1}$, $A_{2}XB _{2}$ + $C_{2}X^{T}D_{2}$ = $M_{2}$,” Applied Mathematics and Computation, vol. 218, no. 7, pp. 3166–3175, 2011.
  • A. G. Wu, G. R. Duan, Y. M. Fu, and W. J. Wu, “Finite iterative algorithms for the generalized Sylvester-conjugate matrix equation $AX+BY=EXF+S$,” Computing, vol. 89, no. 3-4, pp. 147–170, 2010.
  • A. Wu, G. Feng, J. Hu, and G. Duan, “Closed-form solutions to the nonhomogeneous Yakubovich-conjugate matrix equation,” Applied Mathematics and Computation, vol. 214, no. 2, pp. 442–450, 2009.
  • T. Jiang and M. Wei, “On solutions of the matrix equations $X-AXB=C$ and $X-A\overline{X}B=C$,” Linear Algebra and Its Applications, vol. 367, pp. 225–233, 2003.
  • A. Wu, Y. Fu, and G. Duan, “On solutions of matrix equations $V-AVF=BW$ and $V-A\overline{V}F=BW$,” Mathematical and Computer Modelling, vol. 47, no. 11-12, pp. 1181–1197, 2008.
  • J.-H. Bevis, F.-J. Hall, and R.-E. Hartwing, “Consimilarity and the matrix equation AX $-$ XB = \emphC,” in Current Trends in Matrix Theory, pp. 51–64, North-Holland, New York, NY, USA, 1986.
  • K. Y Zhang and Z. Xu, Numerical Algebra, Science Press, 2006, (Chinese).
  • Y. X. Peng, X. Y. Hu, and L. Zhang, “An iterative method for symmetric solutions and optimal approximation solution of the system of matrix equations ${A}_{1}X{B}_{1}={C}_{1}; {A}_{2}X{B}_{2}={C}_{2}$,” Applied Mathematics and Computation, vol. 183, no. 2, pp. 1127–1137, 2006. \endinput